Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 15, 2021, 4:46 PM CDT for Ottawa County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 15, 2021, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.75 in
- Wind
- 50
County Ottawa County, KS
The radar
The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WWUS83 KTOP 152146
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
446 PM CDT Sun Aug 15 2021
KSZ021-034-035-152215-
Clay-Dickinson-Ottawa-
446 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern
Dickinson, east central Ottawa and southwestern Clay Counties through
515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manchester, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manchester, Longford and Talmage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3919 9745 3917 9725 3900 9724 3902 9746
TIME...MOT...LOC 2145Z 083DEG 8KT 3910 9734
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
ReeseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:22 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 15, 2:22 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Topeka KS 222 PM CDT Sun Aug 15 2021 .DISCUSSION... Issued at 222 PM CDT Sun Aug 15 2021 A very nice weekend followed by increasing precipitation chances highlights this forecast. Today and tomorrow will be very nice with temperatures hitting the 80s. Northerly flow aloft will continue to bring several weak mid and upper-level waves through the area into Monday. This could spark some scattered rain showers and isolated thunderstorms, mainly across north central Kansas. Surface winds will increase out of the south Monday as surface high pressure pushes off to the east. This will lead to more moisture slowly returning to the area. Chances for showers and thunderstorms increase through next weekend as we enter a favorable pattern with surface and upper- level troughs digging through the area. As moisture increases next week so to will instability. Therefore, chances for severe storms also increases by the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1228 PM CDT Sun Aug 15 2021 VFR at all TAF sites through the TAF period with light southeasterly winds and mostly clear skies. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Jones AVIATION...Jones
Hazardous weather outlook, Aug 15, 1:51 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 151 PM CDT Sun Aug 15 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-161900- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 151 PM CDT Sun Aug 15 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Aug 15, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
446 PM CDT Sun Aug 15 2021
KSZ021-034-035-152215-
Clay-Dickinson-Ottawa-
446 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern
Dickinson, east central Ottawa and southwestern Clay Counties through
515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manchester, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manchester, Longford and Talmage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3919 9745 3917 9725 3900 9724 3902 9746
TIME...MOT...LOC 2145Z 083DEG 8KT 3910 9734
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ReeseThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:14 PM CDT | Special Weather Statement | TOP | Ottawa | 31 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.